Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 6, NWS Amarillo, TX
NWS Amarillo, TX issued this heat advisory at Sep 11, 2021, 2:39 AM CDT for Randall County, Texas. It took effect at Sep 11, 2021, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2021, 2:39 AM CDT (07:39 UTC)
- In effect from
- Sep 11, 2021, 12:00 PM CDT
- Expired
- Sep 11, 2021, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
County Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 3383 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
114 WWUS74 KAMA 110739 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 239 AM CDT Sat Sep 11 2021 TXZ317-111600- /O.NEW.KAMA.HT.Y.0006.210911T1700Z-210911T2300Z/ Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park 239 AM CDT Sat Sep 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT...High temperature up to 105 degrees expected. * WHERE...Palo Duro Canyon. * WHEN...From Noon today to 6 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Ward
1 follow-up statement
636 WWUS74 KAMA 111543 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1043 AM CDT Sat Sep 11 2021 TXZ317-112300- /O.CON.KAMA.HT.Y.0006.210911T1700Z-210911T2300Z/ Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park 1043 AM CDT Sat Sep 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...High temperature up to 105 degrees expected. * WHERE...Palo Duro Canyon. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ LG
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this heat advisory went out at Sep 11, 1:04 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 11, 1:04 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 104 AM CDT Sat Sep 11 2021 .AVIATION...06z TAF Cycle... VFR conditions are expected through the period with mostly clear skies. Southwest winds are expected to be breezy with gusty conditions developing by 15z and subsiding after 00z. Some marginal low level wind shear is possible through the early morning hours, with potentially more notable LLWS towards the end of this forecast. For now, confidence in thresholds being met were too low, so have kept LLWS mentions out of TAFs. Ward && .PREV DISCUSSION... /Issued 642 PM CDT Fri Sep 10 2021/ AVIATION...00z TAFs... VFR conditions are expected during the TAF period. There is some concern for LLWS tonight that would mainly impact KGUY. Model guidance suggests winds around 2k ft may be 30-35 kts between 07-10z. However, the vector difference between the surface and 2k ft is not expected to meet thresholds, so have not included mentions of LLWS at this time. Otherwise, winds will shift to out of the south and may gust in the afternoon up to 25-30 kts. Muscha/Andrade PREV DISCUSSION... /Issued 154 PM CDT Fri Sep 10 2021/ DISCUSSION...Tonight through Thursday Night... Overall a fairly quiet forecast, with possibly some precipitation Tuesday night. High pressure centered just west of the Panhandles will slowly become compressed into a more zonal flow over the next couple days. Highs today and tomorrow will be almost the same, with widespread upper 90s to lower 100s. In general not much chance for any precipitation as RH values will be pretty low each afternoon. There might be a stray shower that tries to impact the northwest on Saturday evening, but the chances look very slim with the limited moisture available. As the zonal flow continues over the weekend into early next week, we will await an approaching upper level trough on Tuesday, and the temperatures will gradually cool, but still be in the 90s. It appears at this time that the front will move through Tuesday night. However, there might be some activity ahead of the front Tuesday afternoon, so do have some pops in just in case. There is still the possibility that this becomes a dryslot cold front situation and the Panhandles get nothing. On the flip side, the models are starting to trend in favor of the precipitation, as the GFS has been pretty consistent and now the EC is trying to add more moisture with each run. With the frontal passage there will be a cool down and a break in the hot temperatures, with highs backing of into the lower to mid 80s on Wednesday and then a bit warmer on Thursday. Weber FIRE WEATHER... While today is a very mild day for any fire concerns, the very low RH values in the northwest will continue to at least keep the Fire Weather threat elevated, mainly from an initial attack aspect. Tomorrow, surface gradients will be stronger and winds 20 to 25 mph will be possible. RH values could be as low as 8 percent. If the winds strongest time can line up with the lowest RH value, then we might be able to get an RFTI of 5 to maybe 6 tomorrow. So right now the Fire Weather threat remains elevated. Weber && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/7
Hazardous weather outlook, Sep 10, 1:56 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 156 PM CDT Fri Sep 10 2021 OKZ001>003-TXZ001>020-317-110700- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 156 PM CDT Fri Sep 10 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Elevated fire weather conditions will continue this evening with the main factor being the dryness in the northwest. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather expected on Saturday across portions of the northern Texas and Oklahoma Panhandles. Thunderstorms are possible Tuesday Night favoring eastern and central portions of the combined Panhandles. The probability for widespread severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for possible elevated Fire Weather conditions today and Saturday afternoon.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.